MAUDE Adverse Event Report: BIOMET 3I 3I T3 TAPERED IMPLANT 5/4 X 15MM; DENTAL IMPLANT

BIOMET 3I 3I T3 TAPERED IMPLANT 5/4 X 15MM; DENTAL IMPLANT
Model Number BOPT5415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient weight unknown / not provided.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that patient called because she was having a lot of pain and swelling a few days after the procedure at tooth location # 14.Was seen at the office the next day and as soon as the doctor applied the local anesthetic injection, the area immediately began to ooze puss from the injection site.A sinus lift and implant were done.Patient came in for emergency removal of implant and drainage of infection in the sinus cavity where the implant and bone grafting was done.A biopsy of the site was sent to pathology lab for analysis.Follow up as needed to monitor healing.Procedure was not completed using other implants.Symptoms as a result of the event: abscess, infection, inflammation, puss, swelling & pain.
 
Additional Manufacturer Narrative
The following sections have been updated: b4: date of this report d1: brand name d4: catalog number g3: date received by manufacturer g6: checked "follow-up" h2: checked follow-up type h10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3I T3 TAPERED IMPLANT 5/4 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11834774
Report Number0001038806-2021-00847
Device Sequence Number17135044
Product Code DZE
UDI-Device Identifier00844868029847
UDI-Public(01)00844868029847(17)241217(10)2019111826
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/17/2024
Device Model NumberBOPT5415
Device Catalogue NumberBOPT5415
Device Lot Number2019111826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR